MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SRC05150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the balloon catheter was unable to deflate, due to thrombus formation inside the balloon lumen.The physician was able to get rid of the thrombus by manipulating the guidewire and the balloon was able to deflate.The balloon was continued to be used; however, similar issue occurred.The balloon was removed from the patient body.No additional information is available currently.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, no damage was noted to the returned device.The patency test was performed, and no issue were noted.During functional testing, a good known guidewire was introduced into the transform catheter hub and the guidewire was advanced in order to seal the tip of the balloon catheter.The balloon was then inflated without any difficulty.The balloon was also deflated and no delay in balloon inflation was noted.In case of this complaint, it was reported that the transform balloon was unable to deflate inside the patient.The returned balloon was found free from any defects and it was inflated and deflated without any delay.As per the event is it suspected that the balloon could not be deflated due to thrombus formation inside the balloon lumen; however, this cannot be conclusively determined.Based on the investigation results and available information, an assignable cause of procedural factors was assigned to the as reported issue 'nv - balloon difficult/unable to deflate', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the device performance was limited.An assignable cause of anticipated procedural factors was assigned to the as reported issue 'nv - patient thrombosis (treated vessel)' since the issue is due to a known physiological effect of the procedure and/or patient condition noted with the direction for use (dfu), device labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
TRANSFORM COMPLIANT 5MM X 15MM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8049080
Report Number3008881809-2018-00479
Device Sequence Number11130984
Product Code MJN
UDI-Device Identifier07613327004472
UDI-Public07613327004472
Combination Product (Y/N)N
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2020
Device Catalogue NumberM003SRC05150
Device Lot Number20584352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSEND GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Other;